Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 131, NWS North Platte, NE

June 25, 2015Cherry County, Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 25, 2015, 4:47 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2015, 4:47 PM MDT (22:47 UTC)
Expired
Jun 25, 2015, 5:30 PM MDT
In force
43 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cherry County, NE, Sheridan County, NE

The radar

The Rapid City radar (KUDX), 163 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 4:55 PM MDTHAIL 18 Ssw Rushville, NEHAIL RANGED FROM PEA TO QUARTER SIZE. EST 40MPH WIND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 2:30 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 10.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2015-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2015-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
404 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WUUS53 KLBF 252247
SVRLBF
NEC031-161-252330-
/O.NEW.KLBF.SV.W.0131.150625T2247Z-150625T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
447 PM MDT THU JUN 25 2015

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 530 PM MDT

* AT 444 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES NORTHWEST OF GORDON TO HAY SPRINGS...AND
  MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  RUSHVILLE...GORDON...CLINTON...WALGREN LAKE STATE RECREATION
  AREA...LONE BUTTE...INTERSECTION OF HIGHWAY 27 AND MILLS ROAD...
  HIGHWAY 250 CROSSING THE NIOBRARA RIVER...HIGHWAY 27 CROSSING THE
  NIOBRARA RIVER...BAYONNE...ROCK HILL AND INTERSECTION OF HIGHWAY 20
  AND IRWIN ROAD.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 77 AND 122.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4297 10227 4280 10181 4256 10199 4239 10229
      4258 10278 4268 10278
TIME...MOT...LOC 2248Z 296DEG 22KT 4287 10224 4263 10267

HAIL...1.00IN
WIND...60MPH

$$

TAYLOR
1 follow-up statement
509 
WWUS53 KLBF 252307
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
507 PM MDT THU JUN 25 2015

NEC031-161-252330-
/O.CON.KLBF.SV.W.0131.000000T0000Z-150625T2330Z/
SHERIDAN NE-CHERRY NE-
507 PM MDT THU JUN 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
CHERRY AND NORTHERN SHERIDAN COUNTIES UNTIL 530 PM MDT...

AT 505 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHEAST OF GORDON TO 15 MILES SOUTH OF
RUSHVILLE...AND MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BAYONNE...ROCK HILL AND INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 77 AND 121.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4286 10220 4280 10181 4256 10199 4239 10229
      4258 10278 4268 10278
TIME...MOT...LOC 2307Z 296DEG 22KT 4273 10205 4249 10248

HAIL...1.00IN
WIND...60MPH

$$

TAYLOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:57 PM MDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 25, 1:57 PM MDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
257 PM CDT THU JUN 25 2015

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 255 PM CDT THU JUN 25 2015

SHORTWAVE ALOFT MOVING EAST ACROSS NORTHERN WYOMING AND SOUTHERN
MONTANA...WITH LARGE SCALE FORCING AHEAD OF THE FEATURE AIDING IN
THUNDERSTORM DEVELOPMENT ACROSS THE NORTHERN PANHANDLE OF NEBRASKA
THIS AFTERNOON. HI-RES MODELS AGREE TO SOME EXTENT THAT THESE STORMS
WILL GROW UPSCALE INTO A BOWING SEGMENT/MCS AS THEY MOVE SOUTHEAST
INTO A FAIRLY UNSTABLE AND INCREASINGLY UNCAPPED ENVIRONMENT ACROSS
WESTERN INTO SOUTHWEST NEBRASKA. BEHIND THIS INITIAL ACTIVITY...MORE
SCATTERED ELEVATED ACTIVITY IS EXPECTED TO PERSIST THROUGH THE
EVENING HOURS. OVERALL...ACTIVITY WILL BEGIN TO WIND DOWN AFTER
MIDNIGHT AS SHORTWAVE CROSSES THE DAKOTAS AND HEADS FOR MINNESOTA.

UPPER LEVEL RIDGING WILL BE EXPANDING ACROSS THE INTERMOUNTAIN WEST
FRIDAY...WITH OUR AREA ON THE EASTERN FRINGE OF THE RIDGE. THIS
SHOULD BRING MAINLY DRY CONDITIONS BY FRIDAY AFTERNOON...WITH
SLIGHTLY BELOW AVERAGE HIGHS IN THE UPPER 70S TO NEAR 80
DEGREES.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 255 PM CDT THU JUN 25 2015

SYNOPTIC PATTERN THROUGH THE MID TERM CHARACTERIZED BY A MEAN RIDGE
AXIS ALIGNED ALONG THE ROCKIES AND A TROUGH IN THE EASTERN
STATES...WITH THE HIGH PLAINS IN BETWEEN IN STRONGLY AMPLIFIED
NORTHWEST FLOW ALOFT. AN ANOMALOUS UPPER LOW OVER THE GULF OF AK AND
A SECOND OVER THE HUDSON BAY ALLOWS THE RIDGE TO BUILD IN THE
ROCKIES AND LARGE SCALE SUBSIDENCE ALLOWING MUCH ABOVE AVE TEMPS FOR
THE WEST. THIS UPPER FLOW AND ASSOCIATED HEIGHT RISES IN THE HIGH
PLAINS WILL ALOW THE STATIONARY FRONT THAT HAS BEEN IN THE AREA FOR
THE LAST FEW DAYS TO FINALLY PUSH SOUTH OF THE AREA LEAVING A DRY
FCST IN PLACE FOR THE WEEKEND.

STRONG PV ANOMALY MOVING INTO THE PAC NW IS ABLE TO HAVE SOME SUCCESS
IN BREAKING DOWN THE UPPER RIDGE IN THE WEST...THOUGH LONG RANGE
MODELS ARE IN DISAGREEMENT ON JUST HOW THIS OCCURS. THE GENERAL
CONCENSUS THOUGH IS THAT THIS UPPER PV ANOMALY TOPS THE RIDGE AND
WITH THE RESULTING ZONAL FLOW ALOFT OVER SRN CANADA SFC LOW PRESSURE
DEVELOPS IN THE LEE OF THE ROCKIES IN SASKATCHEWAN AND DROPS SEWD
INTO THE UPPER MIDWEST BY MID WEEK. HOWEVER...AGAIN DETERMINISTIC
MODELS ARE SIGNIFICANTLY DIFFERENT IN HOW THEY HANDLE THIS SCENARIO.
AS FRONT PASSES THROUGH THE AREA MID WEEK TSRA CHANCES INCREASE. SVR
CHANCES ARE HARD TO DEFINE AT THIS POINT DUE TO A LACK OF
CONSISTENCY/AGREEMENT IN THE MODELS. A COOL DOWN LOOKS LIKELY FOR
THE END OF THE PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1246 PM CDT THU JUN 25 2015

SCATTERED THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE AND
INTENSIFY THIS AFTERNOON AS THEY MOVE SOUTHEAST FROM THE
PANHANDLE AND SPREAD INTO WESTERN AND EVENTUALLY CENTRAL NEBRASKA.
STRONG WIND GUSTS AND HAIL MAY ACCOMPANY THE STRONGER STORMS.
OTHERWISE EXPECT AREAS OF STRATUS AND MVFR CONDITIONS TO DEVELOP
LATE THIS EVENING AND PERSIST INTO THURSDAY MORNING AS ABUNDANT
LOW LEVEL MOISTURE IS IN PLACE ACROSS THE REGION.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...TAYLOR
LONG TERM...JWS
AVIATION...TAYLOR
Hazardous weather outlook, Jun 25, 3:06 PM MDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
406 PM CDT THU JUN 25 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-262115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
406 PM CDT THU JUN 25 2015 /306 PM MDT THU JUN 25 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT...MAINLY WEST OF A LINE FROM VALENTINE TO NORTH PLATTE
TO CURTIS. A MARGINAL TO SLIGHT RISK FOR SEVERE THUNDERSTORMS
EXISTS ACROSS MUCH OF THE REST OF NORTH CENTRAL NEBRASKA.

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE SOUTHEAST
ACROSS THE AREA TODAY AND TONIGHT. WITH PLENTY OF MOISTURE AND AN
UNSTABLE ATMOSPHERE IN PLACE...THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND MOVE SOUTHEAST FROM THE PANHANDLE INTO THE SANDHILLS
AND PORTIONS OF SOUTHWEST NEBRASKA. THE THUNDERSTORMS ARE EXPECTED
TO CONGEAL INTO ONE OR TWO CONVECTIVE SYSTEMS BY LATE
EVENING...MOVING SOUTHEAST ACROSS THE AREA.

THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AS WELL AS
LARGE HAIL...BUT LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING...THOUGH SEVERE
WEATHER IS NOT EXPECTED.

AFTER A MAINLY DRY WEEKEND...THUNDERSTORMS RETURN TO THE FORECAST
TUESDAY NIGHT THROUGH THURSDAY. ALTHOUGH THE POTENTIAL FOR STRONG
THUNDERSTORMS EXISTS...IT IS DIFFICULT TO DETERMINE THE EXTENT OF
SEVERE WEATHER POTENTIAL AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JWS

In the hours before

Local storm report, Jun 25, 4:04 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
504 PM CDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             KINGSLEY DAM            41.21N 101.66W
06/25/2015  M1.00 INCH       KEITH              NE   NWS EMPLOYEE

&&

SNIVELY
Local storm report, Jun 25, 4:30 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
530 PM CDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     4 W DUNNING             41.83N 100.18W
06/25/2015  E60 MPH          BLAINE             NE   PUBLIC

&&

SNIVELY
Local storm report, Jun 25, 4:32 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
532 PM CDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND GST     8 SE THEDFORD           41.90N 100.46W
06/25/2015  E50 MPH          THOMAS             NE   PUBLIC

            2IN. DIA. TREE LIMBS DOWN

&&

SNIVELY
Local storm report, Jun 25, 4:36 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
536 PM CDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND GST     5 SE HALSEY             41.85N 100.20W
06/25/2015  E60 MPH          BLAINE             NE   PARK/FOREST SRVC

&&

SNIVELY
Special weather statement, Jun 25, 4:36 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
436 PM MDT THU JUN 25 2015

NEZ058-059-252315-
LINCOLN NE-PERKINS NE-
536 PM CDT THU JUN 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERKINS AND WESTERN
LINCOLN COUNTIES UNTIL 615 PM CDT/515 PM MDT/...

AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF PAXTON...OR 19 MILES SOUTHEAST
OF OGALLALA...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WALLACE...

TAYLOR
Local storm report, Jun 25, 4:38 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
538 PM CDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             4 E ROSCOE              41.13N 101.52W
06/25/2015  M1.50 INCH       KEITH              NE   STORM CHASER

&&

SNIVELY

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 1:17 PM MDTSevere Thunderstorm WarningLBFSheridan43 min
Jun 25, 1:42 PM MDTSevere Thunderstorm WarningLBFGarden48 min
Jun 25, 2:06 PM MDTSevere Thunderstorm WarningLBFCherry, Garden, Grant, Sheridan39 min
Jun 25, 2:32 PM MDTSevere Thunderstorm WarningLBFArthur, Garden, Grant43 min
Jun 25, 3:15 PM MDTSevere Thunderstorm WarningLBFArthur, Garden, Keith45 min
Jun 25, 3:58 PM MDTSevere Thunderstorm WarningLBFKeith47 min
Jun 25, 4:02 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan, McPherson, Thomas43 min
Jun 25, 4:41 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Loup49 min
Jun 25, 5:22 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan38 min
Jun 25, 5:51 PM MDTAreal Flood AdvisoryLBFSheridan3 hr
Jun 25, 5:57 PM MDTSevere Thunderstorm WarningLBFCherry, Garden, Grant, Sheridan48 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.